Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 269, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 3, 2000, 8:09 PM CDT for Dickson County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2000, 8:09 PM CDT (01:09 UTC)
- Expired
- Aug 3, 2000, 8:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Dickson County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2160 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 040110 SVRBNA TNC043-040145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 809 PM CDT THU AUG 3 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DICKSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF DICKSON * UNTIL 845 PM CDT * AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF SLAYDEN...OR ABOUT 9 MILES SOUTHEAST OF ERIN...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VANLEER AT 835 PM CDT CHARLOTTE AT 845 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WIT"H THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:35 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Aug 3, 2:35 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT THU AUG 3 2000 AT EARLY AFTERNOON HAND ANALYZED SURFACE CHART HAS FRONT DRAPED ACROSS NORTHERN MISSOURI...SOUTHERN ILLINOIS AND FAR NORTHERN KENTUCKY. THIS LOCATION PREFERED BASED ON SURFACE COMPUTED LI'S OFF MSAS. ALSO DEWPOINTS A LITTLE MORE SOGGY SOUTH OF THIS BOUNDARY. CONVECTIVE CLUSTER ALREADY FIRING OVER SOUTHERN IOWA AND NORTHERN MISSOURI PER LATEST SATELLITE LOOPER. IF IT HOLDS TOGETHER THE 850 TO 300 MB THICKNESS WOULD DRIVE THIS FEATURE INTO MIDDLE TENNESSEE BETWEEN 06Z AND 12Z TONIGHT. HOWEVER TOPS LAST FEW FRAMES HAVE BEEN WARMING THIS IS INLINE WITH MESO-ETA. ETA BRINGS A GOOD SHOT OF PVA INTO MIDDLE TENNESSEE BETWEEN 06Z AND 12Z TONIGHT SO WILL KEEP POPS GOING OVERNIGHT ACROSS THE BOARD BUT WILL BUMP POPS UP STARTING IN THE NORTHWEST AFTER MIDNIGHT AND IN THE NASHVILLE AREA TOWARD DAYBEAK AND ON THE PLATEAU AFTER DAYBREAK. PRELIMNARY NUMBERS: NASHVILLE 70 88 68 92 6621 CROSSVILLE 66 83 66 86 3631 .BNA...NONE. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:02 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 28 min |
| Aug 3, 8:03 PM CDT | Severe Thunderstorm Warning | OHX | Houston | 27 min |
| Aug 3, 8:47 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 28 min |
| Aug 3, 9:29 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 31 min |
| Aug 3, 10:28 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren | 32 min |
| Aug 4, 4:54 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 36 min |
| Aug 4, 5:18 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 42 min |
| Aug 4, 7:26 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 49 min |
| Aug 4, 8:53 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 37 min |
| Aug 4, 9:22 AM CDT | Severe Thunderstorm Warning | OHX | Franklin | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.